Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 16, 2019, 2:51 AM MST. It took effect at Jan 16, 2019, 5:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2019, 2:51 AM MST (09:51 UTC)
- In effect from
- Jan 16, 2019, 5:00 AM MST
- Expired
- Jan 16, 2019, 9:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
753 WWUS75 KABQ 160951 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 251 AM MST Wed Jan 16 2019 ...STRONG WINDS TO IMPACT PORTIONS OF NORTHERN AND EASTERN NEW MEXICO TODAY... NMZ513>515-161900- /O.NEW.KABQ.WI.Y.0003.190116T1200Z-190117T0400Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 251 AM MST Wed Jan 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 9 PM MST this evening. * LOCATION...Sangre de Cristo Mountains of New Mexico. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will increase quickly this morning over the higher ridge tops, exposed peaks, and east slopes of the Sangre de Cristos. Winds will remain strong and gusty through the afternoon, gradually decreasing in speed through the late evening. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds are expected on north-to- south oriented roads. Loose items such as lawn furniture and garbage cans may become toppled or blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-528-529-532>534-161900- /O.NEW.KABQ.WI.Y.0003.190116T1800Z-190117T0100Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-Quay County- 251 AM MST Wed Jan 16 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM MST this evening. * LOCATION...Central Highlands, Far Northeast Highlands, Northeast Highlands, Eastern San Miguel County, Guadalupe County, Quay County. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Winds will increase through the late morning, becoming * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds are expected on north-to- south oriented roads. This includes portions of the Interstate 25 corridor from Ribera to Las Vegas to Raton. Loose items such as lawn furniture and garbage cans may become toppled or blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
3 follow-up statements
620 WWUS75 KABQ 161835 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1135 AM MST Wed Jan 16 2019 ...STRONG WINDS TO CONTINUE ACROSS PORTIONS OF NORTHERN AND EASTERN NEW MEXICO... NMZ523-528-529-532>534-170100- /O.CON.KABQ.WI.Y.0003.000000T0000Z-190117T0100Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-Quay County- 1135 AM MST Wed Jan 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...Central Highlands, Far Northeast Highlands, Northeast Highlands, Eastern San Miguel County, Guadalupe County, Quay County. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Strong winds will continue into the early evening hours, then decrease. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds are expected on north-to- south oriented roads. This includes portions of the Interstate 25 corridor from Ribera to Las Vegas to Raton. Loose items such as lawn furniture and garbage cans may become toppled or blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-170245- /O.CON.KABQ.WI.Y.0003.000000T0000Z-190117T0400Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1135 AM MST Wed Jan 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * LOCATION...Sangre de Cristo Mountains of New Mexico. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Strong winds will continue over the higher ridge tops, exposed peaks, and east slopes of the Sangre de Cristos. Winds will remain strong and gusty through the afternoon, gradually decreasing in speed through the late evening. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds are expected on north-to- south oriented roads. Loose items such as lawn furniture and garbage cans may become toppled or blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
042 WWUS75 KABQ 170053 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 553 PM MST Wed Jan 16 2019 NMZ523-528-529-532>534-170200- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-190117T0100Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-Quay County- 553 PM MST Wed Jan 16 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds have decreased below advisory levels, therefore the advisory will be allowed to expire. A few wind gusts to 30 or 35 mph will remain possible this evening. $$ NMZ513>515-170400- /O.CON.KABQ.WI.Y.0003.000000T0000Z-190117T0400Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 553 PM MST Wed Jan 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * LOCATION...Sangre de Cristo Mountains of New Mexico. * WINDS...Sustained from the west at 25 to 35 mph with occasional gusts of 45 to 50 mph. * TIMING...Strong winds will continue over the higher ridge tops, exposed peaks, and east slopes of the Sangre de Cristos. Winds will gradually decrease in speed through the late evening. * VISIBILITY...No widespread visibility reductions are expected. * LOCAL IMPACTS...Strong cross winds are expected on north-to- south oriented roads. Loose items such as lawn furniture and garbage cans may become toppled or blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
167 WWUS75 KABQ 170401 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 901 PM MST Wed Jan 16 2019 NMZ513>515-170515- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-190117T0400Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 901 PM MST Wed Jan 16 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... Winds have decreased below advisory levels, therefore the advisory will be allowed to expire. A few gusts to 30 or 35 mph will remain possible through midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:36 AM MST, 15 minutes earlier.
Area forecast discussion, Jan 16, 2:36 AM MST, 15 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 236 AM MST Wed Jan 16 2019 .SYNOPSIS... Strong west winds will impact along and east of the Sangre de Cristo Mountains today as snow showers across the northwest mountains continue through the morning period. Clearer and warmer conditions are expected Thursday before another winter storm system brings valley rain and mountain snow to much of New Mexico Friday. Colder air swings through with this next system as highs fall five to ten degrees below normal with upper 30s to upper 40s for daytime highs on Saturday. && .DISCUSSION... Today...Valley rain and mountain snow has moved into portions of northwest New Mexico this morning as a weakening disturbance moves into the region. A mid-level dry slot evident on the mid-level GOES-16 WV imagery appears to be currently limiting precipitation intensity. Intensity should start increasing as the axis of the trough moves east from AZ into NM later this morning, coupled with orographic upslope flow into SW facing slopes of the northwest and Tusas Mtns. Snow showers will continue through the morning period, beginning to taper off around noon. Snow accumulations should see an additional 2-4 inches by the end of today. Meanwhile, the pressure gradient aloft will tighten as the core of the mid and upper level jet max moves across the state. This will produce strong west winds 25 to 35 mph sustained with gusts up to 50 mph focusing atop the Sangre's first, then spreading to lower elevations of the East Central Plains this afternoon. Tonight-Thursday...Winds and precipitation exit the state late this evening with warmer temperatures expected Thursday. Breezy westerly winds will return to the east plains. Friday...The next winter storm system still looks on track to arrive into western New Mexico late Thursday night, quickly moving over the state Friday with an associated backdoor cold front sweeping through the eastern plains Friday night into Saturday morning. Colder air will accompany this storm system, however there still remains uncertainty on the timing of the frontal passage. Suffice to say, another round of valley rain and mountain snow will reach much of the forecast area during the day Friday. Currently, given the timing of this system, most of the substantial snow amounts will be confined to the higher terrain with valley areas seeing rain or non- accumulating snow. 24/RJH && .FIRE WEATHER... Clouds and precipitation will shift from west central and northwestern NM to north central parts of the state today. Above normal temperatures will continue in the eastern plains, and breezy to windy conditions will impact areas along and east of the central mountain chain today. Fortunately, minimum humidity will remain fairly elevated at 25 percent or better, too high for any critical concerns. The stronger winds will assist smoke ventilation rates this afternoon. No critical concerns are foreseen through the remainder of the week. While another breezy to windy stint is forecast for Friday and Friday night, humidity will again be relatively high (even in the eastern plains) as the next shot of precipitation arrives and cooler temperatures sweep in. Drier and more settled weather follow for the weekend. Another breezy to windy day will unfold on Monday, but at this time humidity still appears to remain above critical thresholds. 52 && .AVIATION... 06Z TAF CYCLE Upper trough approaching NM from AZ will result in deteriorating conditions in rain, snow and br mainly over the northwest third of NM with areas of MVFR to IFR cigs/vsbys with mt obscurations. Conditions expected to improve aft 16/18Z as the trough exits NM. Deepening lee surface low in eastern New Mexico will result in increasing west winds along and east of the central mountain chain and along and north of Interstate 40 aft 16/12Z with gusts to around 40kt. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 43 25 45 32 / 30 5 5 80 Dulce........................... 40 22 42 25 / 70 20 5 80 Cuba............................ 40 24 45 29 / 50 10 0 80 Gallup.......................... 43 18 48 28 / 20 0 0 70 El Morro........................ 42 16 47 28 / 20 0 0 70 Grants.......................... 44 19 46 29 / 5 0 0 50 Quemado......................... 46 24 50 30 / 5 0 0 60 Glenwood........................ 55 33 58 34 / 5 0 0 30 Chama........................... 37 19 40 21 / 80 30 5 90 Los Alamos...................... 41 28 43 28 / 20 5 0 60 Pecos........................... 42 28 46 28 / 10 5 0 40 Cerro/Questa.................... 37 20 40 22 / 30 10 0 50 Red River....................... 32 18 35 23 / 50 10 0 50 Angel Fire...................... 34 11 37 21 / 30 10 0 50 Taos............................ 38 16 40 21 / 20 5 0 50 Mora............................ 43 25 49 29 / 10 5 0 40 Espanola........................ 44 26 44 28 / 10 0 0 50 Santa Fe........................ 41 29 43 28 / 10 5 0 50 Santa Fe Airport................ 43 26 44 27 / 5 0 0 40 Albuquerque Foothills........... 48 32 48 32 / 5 0 0 40 Albuquerque Heights............. 50 32 50 32 / 5 0 0 40 Albuquerque Valley.............. 52 23 50 31 / 5 0 0 30 Albuquerque West Mesa........... 50 30 49 32 / 5 0 0 40 Los Lunas....................... 53 21 51 30 / 5 0 0 30 Rio Rancho...................... 49 30 49 31 / 5 0 0 40 Socorro......................... 56 29 55 35 / 0 0 0 20 Sandia Park/Cedar Crest......... 43 31 46 31 / 5 0 0 50 Tijeras......................... 45 30 47 31 / 5 0 0 40 Moriarty/Estancia............... 46 24 49 26 / 5 0 0 30 Clines Corners.................. 42 27 45 29 / 5 0 0 30 Gran Quivira.................... 49 31 52 33 / 5 0 0 30 Carrizozo....................... 54 33 57 36 / 5 0 0 10 Ruidoso......................... 50 32 56 35 / 5 0 0 5 Capulin......................... 51 23 54 30 / 5 0 0 0 Raton........................... 52 22 55 30 / 5 0 0 5 Springer........................ 53 24 57 30 / 5 0 0 5 Las Vegas....................... 46 26 52 30 / 5 0 0 20 Clayton......................... 60 31 62 36 / 5 0 0 0 Roy............................. 55 28 59 33 / 5 0 0 0 Conchas......................... 60 33 64 36 / 0 0 0 0 Santa Rosa...................... 57 34 60 37 / 0 0 0 0 Tucumcari....................... 63 33 67 39 / 0 0 0 0 Clovis.......................... 63 34 65 36 / 0 0 0 0 Portales........................ 65 35 67 36 / 0 0 0 0 Fort Sumner..................... 62 33 65 35 / 0 0 0 0 Roswell......................... 65 33 66 38 / 0 0 0 0 Picacho......................... 60 36 64 41 / 5 0 0 0 Elk............................. 57 34 61 38 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM MST this evening for the following zones... NMZ523-528-529-532>534. Winter Weather Advisory until 8 PM MST this evening for the following zones... NMZ503-510. Wind Advisory until 9 PM MST this evening for the following zones... NMZ513>515. && 24
Hazardous weather outlook, Jan 15, 3:38 AM MST, 23 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 338 AM MST Tue Jan 15 2019 NMZ501>540-161200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 338 AM MST Tue Jan 15 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Patchy freezing fog will linger over portions of New Mexico this morning before burning off by noon, producing areas of lowered visibility and slick roadways. A winter weather system will begin to enter into the Four Corners region late this evening, spreading over the northwest mountains tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winter weather with moderate snow showers will impact northwest New Mexico dropping 1 to 5 inches of snow with locally higher amounts up to 10 inches atop the Tusas Mountains above 9500 feet through the day Wednesday. Lowered visibility and snow packed roads will make travel difficult, particularly along U.S. Highways 64 and 84 through Rio Arriba County. A stronger and colder winter storm system is on track to impact New Mexico Friday, bringing the potential for another foot of snow atop the northwest mountains by Saturday morning. Stay tuned to the forecast as this next system gets closer. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Stay abreast of road condtions on nmroads.com or by dialing 5-1-1. 24
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.